MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HELICAL SOFT; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HELICAL SOFT; EMBOLIZATION COIL
Model Number 100408HCSR-S-V
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was not returned to the manufacturer for analysis; therefore, a product evaluation could not be performed.The root cause is unknown.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.The device was used during the same procedure as was reported in mfr report# 2032493-2018-00137.
 
Event or Problem Description
It was reported that an embolization coil stretched during remodeling with a balloon.The coil detached inside the microcatheter.Both segments were removed in their entirety from the patient.There was no reported intervention or patient injury.
 
Additional Manufacturer Narrative
The device was returned for evaluation with the pusher and a non-microvention catheter.The device was found to be damaged/broken at the body coil; the body coil section of the pusher was stretched at the proximal section and the body coil was broken, with a partial section inside of the microcatheter.The connector/hypotube section of the pusher was bent and the implant coil was found in the microcatheter, but was noted to be undamaged.The body coil was stretched at the proximal section of the microcatheter.The evaluation of the product could not determine when or how the damage occurred; however, the condition can occur when the device is subjected to excessive force during handling and it can bend the device with wrong manipulation during the process.In conclusion, the device analysis could not confirm the reported failure.

Brand Name
MICROPLEX HELICAL SOFT
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7677789
Report Number2032493-2018-00136
Device Sequence Number645757
Product Code HCG
UDI-Device Identifier00811425025017
UDI-Public(01)00811425025017(11)160404(17)210404(10)160404V2
Combination Product (Y/N)N
Initial Reporter CountryCU
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2021
Device Model Number100408HCSR-S-V
Device Catalogue Number100408HCSR-S-V
Device Lot Number160404V2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer06/15/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight56